I have been seeing 3 doctors, my primary, my orthopedist, and my psychiatrist. I have been on Cymbalta for quite some time along with Clonazepam. I start going to U of M Psych clinic and have been seen by 2 doctors there. The first one puts me on Lexapro slowly and starts to taper off Clonazepam, the second doctor does the same. These are both residents. They are doctors but schooling in psychiatry overseen by a superior. I asked inf these medicine are all compatible. Yes the Cymbalta and Lexapro are, but we don't like to see long term use of the Clonazepam or Valium you have also taken in the past. OK, so I go fill the prescription.
Then I have surgery for my ankle on July 11th this summer. All goes well. A little slow in healing due to the Fibromyalgia. In the hospital I was put on one aspirin to thin blood and prevent clots from forming. I asked if OK and they went and research and said for what they were using it for it our ways the risk they are concerned with NSAIDs and Cymbalta. Ok, I have been told this before for short term usage, just not on regular basis. For pain I was given Percoset and Flexaril. I have never had trouble with these medications and I stop them as soon as I can as I don't like the fogginess I get and I get knocked.
When these symptoms of twitch, jerking, and uncontrolled movements I called the doctor, thinking since I just recently went off the Clonazepam I may be going through a withdrawal. After a discussion with a very snotty nurse I got her to run this by my primary doctor. When the nurse called back she told me he thinks it might be Serontonin Syndrome, cut the Lexapro in half, and follow up with my psychiatrist. That is the next call I make. The psychiatrist thinks it is Clonazepam withdrawal and tells me to keep taking the Lexapro and Cymbalta together.
So that night I did some research on both. In my opinion I agreed with my primary doctor that it sounded like Serotonin Syndrome. From the articles I read on sites like the National Institute for Health and WebMD it really did not sound like a withdrawal to me, even though a few symptoms overlapped. Oh well I thought and went to bed.
The next morning I was having the twitches and jerking almost constantly. I call the psychiatrist and he has me take a Clonazepam. It makes me a bit sleepy and maybe knocks down the symptoms a bit. By this time I am really worried and my anxiety is soring. I decided I needed to be seen either at the E.R. or my doctor's office. I make an appointment with a Resident whose superior is my Primary doctor.
They both talk to me when I come in to the office. The resident does an examine and test reflexes and such. I am so over reactive when my reflexes were tested that they bring in a medical student working in the office and says in front of me we don't see this ofter so would you mind showing the student. No problem I am willing to help. They have to learn so how. They take me off the Lexapro, told me to take one more Clonazepam so I may get a good nights rest.
At this point I am all good with everything. I trust my doctors fully and what they said made sense to me. Well today I get a call from my psychiatrist checking in on me. Now my doctors emailed him and explained there findings. Now he wants me to go off the Cymbalta too, and start up the Clonazepam again. I ask a ton of questions as this is not making sense at all. I can see not taking the Cymbalta, but starting to take the Clonazepam again doesn't sound right. If I am withdrawing after we tapered it off over several months I would just as soon suffer and be done with it then start the process all over again.
Well, at this point I have a call into my primary doctor and am awaiting a call back. Again I am not sure what to do and how to proceed so I feel better. I also haven't even brought up about the pharmacy not picking up on these interactions of the Cymbalta, Lexapro, and Flexaril. So never hesitate to take your treatment into your own hand. Always ask questions, go with your gut, and research what doctors, nurses, and pharmacists tell you.